MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 29720
Medical Device Problem Codes Entrapment of Device (1212); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device was stuck on the wire, and it came off and remain inside the patient.A 2.50mm rotalink plus along with a peripheral rotawire were selected for use.During the procedure, it was noted that the rotalink plus became stuck on the rotawire.While attempting to remove the device the radiopaque tip of the peripheral rotawire came off and remained inside the popliteal artery.The procedure was cancelled.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The advancer, handshake connection, sheath, burr, and coil were microscopically and visually examined.Inspection of the device did not reveal any damages or defects.Functional testing was performed using the returned rotawire.The returned rotawire was able to be removed with resistance and was not able to be reinserted due to a kink in the proximal end of the wire.During testing with the returned rotawire, in order to determine the functionality of the peripheral rotalink device, a test rotawire was used.The test rotawire was able to be fully inserted and removed with no resistance or issues.Product analysis confirmed the reported event, as there was resistance encountered during removal due to a kink in the proximal end of the returned rotawire.The returned rotawire was not able to be reinserted due to the kink.
 
Event or Problem Description

Brand Name
PERIPHERAL ROTALINK PLUS
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13895809
Report Number2134265-2022-03401
Device Sequence Number4470587
Product Code MCW
UDI-Device Identifier08714729838968
UDI-Public08714729838968
Combination Product (Y/N)N
PMA/510(K) Number
K121774
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2023
Device Model Number29720
Device Catalogue Number29720
Device Lot Number0028418776
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/15/2022
Supplement Date Received by Manufacturer04/08/2022
Initial Report FDA Received Date03/24/2022
Supplement Report FDA Received Date04/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexFemale